Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Uniform closures of Fourier-Stieltjes algebras


Author: Ching Chou
Journal: Proc. Amer. Math. Soc. 77 (1979), 99-102
MSC: Primary 43A30
DOI: https://doi.org/10.1090/S0002-9939-1979-0539638-9
MathSciNet review: 539638
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let H be a closed normal subgroup of a locally compact group G. Assume that f is a continuous function on G such that it is constant on the cosets of H in G and it can be approximated uniformly by coefficient functions of unitary representations of G. We show that f can be approximated uniformly by coefficient functions of representations of G which are lifted from unitary representations of G/H. For abelian G, our theorem is a conjecture of R. B. Burckel.


References [Enhancements On Off] (What's this?)

  • [1] R. B. Burckel, Weakly almost periodic functions on semigroups, Gordon and Breach, New York, 1970. MR 0263963 (41:8562)
  • [2] C. Chou, Minimally weakly almost periodic groups, J. Functional Anal. (to appear). MR 568972 (81f:43009)
  • [3] H. W. Davis, Generalized almost periodicity in groups, Trans. Amer. Math. Soc. 191 (1974), 329-352. MR 0348400 (50:898)
  • [4] P. Eymard, L'algèbre de Fourier d'un groupe localement compact, Bull. Soc. Math. France 92 (1964), 181-236. MR 0228628 (37:4208)
  • [5] F. P. Greenleaf, Invariant means on topological groups and their applications, Van Nostrand-Reinhold, New York, 1969. MR 0251549 (40:4776)
  • [6] D. Ramirez, Weakly almost periodic functions and Fourier-Stieltjes transforms, Proc. Amer. Math. Soc. 19 (1968), 1087-1088. MR 0232162 (38:488)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A30

Retrieve articles in all journals with MSC: 43A30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0539638-9
Keywords: Locally compact group, Fourier-Stieltjes algebra, uniform limit, invariant mean, weakly almost periodic function
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society